Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Oct 16, 2022, 9:48 AM MDT for 5 counties in New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2022, 9:48 AM MDT (15:48 UTC)
- Expired
- Oct 16, 2022, 3:22 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 3.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289 WWUS75 KABQ 161548 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 948 AM MDT Sun Oct 16 2022 NMZ219-170000- /O.UPG.KABQ.WI.Y.0059.000000T0000Z-221017T0000Z/ /O.NEW.KABQ.HW.W.0022.221016T1548Z-221017T0000Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 948 AM MDT Sun Oct 16 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...East winds will continue to accelerate through canyons within the central mountains, including Tijeras, Embudo and Bear canyons. Sustained wind speeds of 25 to 40 mph are expected for areas downwind (west) of these canyons with occasional gusts up to 60 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
1 follow-up statement
470 WWUS75 KABQ 162122 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 322 PM MDT Sun Oct 16 2022 NMZ219-162230- /O.CAN.KABQ.HW.W.0022.000000T0000Z-221017T0000Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 322 PM MDT Sun Oct 16 2022 ...HIGH WIND WARNING IS CANCELLED... Winds are starting to decrease in speed with gusts now dropping to 35 to 40 mph and below hazardous speeds, therefore the High Wind Warning will be allowed to expire. Periodic gusts of 30 to 40 mph will likely continue through 7 pm MDT. $$ Shoemake
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Oct 16, 6:21 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Oct 16, 6:21 AM MDT, 3 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 621 AM MDT Sun Oct 16 2022 ...New AVIATION... .SYNOPSIS... Widespread rain and a few thunderstorms along with patchy fog expected today and tonight with wet weather continuing over central and eastern New Mexico Monday. Any snow accumulations will be relegated to the highest peaks, mainly over the peaks of the Sangre de Cristo mountains. A strong east wind gusting to around 55 mph is also expected below canyons opening into the Rio Grande Valley mainly along and south of Albuquerque today. Much cooler than normal today and Monday before a warming and drying trend Tuesday through Friday. && .SHORT TERM... (Today through Monday) Issued at 300 AM MDT Sun Oct 16 2022 Textbook upper-level diffluence over NM ahead of a closed upper- level low over far southwest AZ early this morning. Scattered showers and thunderstorms continue to lift north-northeastward over the lower and middle RGV as well as along and near the backdoor front racing to the southwest across east-central NM. 00Z model suite continues with the idea that much of the forecast area will transition from convective to stratiform rain several hours after the backdoor front moves through Sunday morning through mid-day. Thunderstorms will remain a possibility through the day west of the backdoor front, particularly west of the Continental Divide. Accumulating mountain snow is forecast mainly above 9,500 ft, most likely along the east slopes of the central mountain chain where precipitation will coincide with the colder air aloft. Widespread precipitation is forecast to gradually end from west to east across the forecast late tonight into Monday morning. Areas of fog are likely along the east slopes of most mountain ranges tonight as a strong enough easterly low level flow continues and combines with copious residual moisture. && .LONG TERM... (Monday night through Saturday) Issued at 300 AM MDT Sun Oct 16 2022 The storm system may be a bit slower to exit New Mexico than previously forecasted, therefore left some small pops over portions of south central and southeast New Mexico into Tuesday morning before drying it out. Wednesday through Friday features dry weather and a warming trend when highs warm to within a few degrees of normal. A deeper surface lee trough will lead to increasing afternoon westerly breezes Friday and highs 5-10 degrees above normal over northeast and east central New Mexico. The GFS is now dry for the upcoming weekend, but the ECMWF is not and went in that direction with some chance pops. Winds may increase more on Saturday with the tightening surface and upper gradient. && .AVIATION... (12Z TAFS) Issued at 610 AM MDT Sun Oct 16 2022 Vast areas of rain and high elevation snow will be common through tonight. A few thunderstorms are currently ongoing in central areas of the state, but these should gradually retreat to the far western and southern areas of the state by this afternoon with more garden variety showers and areas of steady rain/snow being the norm by late in the day. MVFR ceilings and visibilities will become more commonplace through the day with scattered areas of occasional IFR conditions, and areas of more persistent low stratus and fog will be most likely along the east slopes of the central mountain chain (and secondarily along the continental divide) late tonight into early Monday morning. Precipitation will start to focus over east central New Mexico by daybreak Monday with activity gradually coming to an end in western New Mexico through the day tomorrow. && .FIRE WEATHER... Issued at 300 AM MDT Sun Oct 16 2022 A storm system moving in from AZ will combine with a backdoor cold front to generate widespread wetting rain and snow above about 9,500 feet. Dry weather returns Tuesday through the remainder of the week with the next chance of precipitation forecast for late next weekend. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 60 45 63 38 / 80 30 5 0 Dulce........................... 60 35 62 31 / 60 30 10 5 Cuba............................ 55 38 53 33 / 80 50 20 5 Gallup.......................... 59 39 58 32 / 90 40 0 0 El Morro........................ 52 38 51 33 / 80 60 5 0 Grants.......................... 53 37 53 32 / 80 60 10 0 Quemado......................... 56 37 54 34 / 90 60 10 5 Magdalena....................... 51 40 50 38 / 100 80 10 5 Datil........................... 50 37 48 34 / 100 80 10 5 Reserve......................... 62 36 63 37 / 90 40 10 5 Glenwood........................ 65 42 66 44 / 80 20 5 10 Chama........................... 54 31 57 29 / 70 30 10 5 Los Alamos...................... 51 39 51 35 / 80 60 30 5 Pecos........................... 50 38 50 33 / 80 70 40 5 Cerro/Questa.................... 52 26 55 26 / 70 40 10 5 Red River....................... 42 27 48 23 / 70 40 20 5 Angel Fire...................... 44 28 50 20 / 90 50 30 5 Taos............................ 54 34 56 30 / 80 40 20 5 Mora............................ 45 33 50 29 / 90 60 40 5 Espanola........................ 60 42 58 30 / 80 50 30 5 Santa Fe........................ 51 40 50 35 / 90 70 40 5 Santa Fe Airport................ 54 38 53 34 / 90 70 40 5 Albuquerque Foothills........... 54 43 55 40 / 90 80 30 5 Albuquerque Heights............. 56 45 57 41 / 80 80 30 5 Albuquerque Valley.............. 59 47 59 37 / 70 80 30 5 Albuquerque West Mesa........... 58 46 58 41 / 80 70 30 5 Belen........................... 59 47 59 41 / 90 80 20 5 Bernalillo...................... 60 45 59 38 / 80 70 30 5 Bosque Farms.................... 59 46 58 39 / 90 80 30 5 Corrales........................ 60 45 59 39 / 80 70 30 5 Los Lunas....................... 59 48 58 40 / 90 80 20 5 Placitas........................ 53 42 54 39 / 90 70 30 5 Rio Rancho...................... 59 45 58 40 / 80 70 30 5 Socorro......................... 60 46 60 42 / 90 80 10 5 Sandia Park/Cedar Crest......... 48 39 49 36 / 90 80 40 5 Tijeras......................... 51 41 51 37 / 90 80 30 5 Edgewood........................ 50 38 50 35 / 90 80 40 5 Moriarty/Estancia............... 51 39 51 33 / 90 80 40 5 Clines Corners.................. 45 35 44 34 / 80 80 50 5 Mountainair..................... 49 38 49 35 / 90 80 30 5 Gran Quivira.................... 50 38 50 35 / 90 90 30 10 Carrizozo....................... 58 43 56 40 / 90 90 30 10 Ruidoso......................... 51 38 45 35 / 90 90 50 20 Capulin......................... 49 35 54 31 / 60 30 10 0 Raton........................... 54 35 59 30 / 70 40 10 0 Springer........................ 54 38 58 31 / 80 40 20 0 Las Vegas....................... 48 36 50 32 / 90 70 40 5 Clayton......................... 54 42 58 37 / 50 20 10 0 Roy............................. 51 41 51 34 / 80 50 30 5 Conchas......................... 56 46 55 37 / 80 60 40 5 Santa Rosa...................... 51 44 50 38 / 90 80 50 5 Tucumcari....................... 55 46 55 38 / 70 60 30 5 Clovis.......................... 54 46 54 42 / 90 80 40 10 Portales........................ 57 47 55 43 / 90 80 40 10 Fort Sumner..................... 55 47 53 42 / 90 80 40 10 Roswell......................... 63 51 57 47 / 90 90 50 20 Picacho......................... 58 44 52 40 / 100 90 50 10 Elk............................. 58 40 50 37 / 90 90 40 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM MDT this evening for NMZ219. && SHORT TERM...33 LONG TERM....99 AVIATION...52
In the hours before
Local storm report, Oct 16, 9:44 AM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
944 AM MDT SUN OCT 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM NON-TSTM WND GST ALBUQUERQUE 35.12N 106.62W
10/16/2022 M60 MPH BERNALILLO NM ASOS
&&Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.